Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 294, NWS Baltimore/Washington

August 14, 20124 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 14, 2012, 7:02 PM EDT for 4 counties in Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 7:02 PM EDT (23:02 UTC)
Expired
Aug 14, 2012, 7:45 PM EDT
In force
43 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Culpeper County, VA, Greene County, VA, Madison County, VA, Orange County, VA

The radar

The Sterling radar (KLWX), 95 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 7:25 PM EDTHAIL 0.752 Ese Dawsonville, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS51 KLWX 142302
SVRLWX
VAC047-079-113-137-142345-
/O.NEW.KLWX.SV.W.0294.120814T2302Z-120814T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
702 PM EDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN CENTRAL VIRGINIA...
  GREENE COUNTY IN CENTRAL VIRGINIA...
  SOUTHWESTERN CULPEPER COUNTY IN NORTHERN VIRGINIA...
  SOUTHERN MADISON COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 745 PM EDT

* AT 659 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR
  STANARDSVILLE...OR 16 MILES NORTH OF CHARLOTTESVILLE...AND WAS
  MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP
  TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MADISON...
  ORANGE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3852 7814 3825 7801 3822 7848 3833 7855
TIME...MOT...LOC 2302Z 251DEG 15KT 3827 7844

$$


BJL
1 follow-up statement
425 
WWUS51 KLWX 142312
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT TUE AUG 14 2012

VAC047-079-113-137-142345-
/O.CON.KLWX.SV.W.0294.000000T0000Z-120814T2345Z/
ORANGE VA-GREENE VA-CULPEPER VA-MADISON VA-
712 PM EDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MADISON...CULPEPER...GREENE AND ORANGE COUNTIES...

AT 708 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR
STANARDSVILLE...OR 17 MILES NORTH OF CHARLOTTESVILLE...AND WAS MOVING
EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  DAWSONVILLE...
  HOOD...
  WOLFTOWN...
  ROCHELLE...
  SHELBY...
  PRATTS...
  ARODA...
  MADISON...
  AYLOR...
  TWYMANS MILL...
  OAKPARK...
  FIVE FORKS...
  LOCUST DALE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3852 7814 3825 7801 3822 7848 3833 7855
TIME...MOT...LOC 2312Z 251DEG 15KT 3828 7838

$$


BJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:40 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 14, 6:40 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
640 PM EDT TUE AUG 14 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE REGION TONIGHT AND WEDNESDAY
MORNING. HIGH PRESSURE DOMINATES WEDNESDAY NIGHT AND THURSDAY.
ANOTHER COLD FRONT WILL MOVE INTO THE AREA FRIDAY...THEN STALL TO
THE SOUTH OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SVRL WRNGS HV BEEN ISSUED IN VCNTY I-81 AND W THIS AFTN. ATTM
STORMS APPEAR TO BE WKNG WHILE PROGRESSING E OF THE MTNS - HV BEEN
MONITORING THE IAD VWP ALL AFTN/EVE AND WIND FIELD IS GNRLY 10 KT
OR LESS THRU 10K FT. THIS DOES NOT LEAD ITSELF TO THE STORMS
INCRSG IN INTENSITY...BUT OUR RDR OPERATOR IS KEEPING BOTH EYES ON
THE SCREEN.

OVERALL STAYED WARM ON TEMPS DUE TO SLOW PROGRESS OF SFC FNT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
TROF AXIS MOVES E OF CWA WED NGT...BRINGING RAPID END TO ANY LINGER
PCPN FROM WED EVE. SHRTWV RDGG DOMINATES THU/THU NGT...BRINGING
MOSTLY CLR SKIES...SEASONABLY WARM TEMPS...AND LOW RELATIVE HUMIDITY
VALUES.

FRI...SLY FLOW RETURNS AS M/ULVL TROF DEEPENS OVR GREAT LAKES AND
CDFNT APPROACHES CNTRL APLCNS. 12Z GUIDANCE DELAYS FWD PROGRESS OF
FRONT...ALLOWING FOR MORE SIGNIFICANT DIURNAL HEATING. MAXIMA FCST
AROUND 90F...AND AT LEAST MDT INSTABILITY SHUD COMBINE WITH DECENT
BULK SHEAR TO SUPPORT ORGANIZED CNVCTN ALONG AND AHEAD OF CDFNT FRI
AFTN/EVE. SOME ACTIVITY MAY BE STRONG/SVR...THO TIMING OF FROPA AND
DEGREE OF PRE-FRONTAL CLOUD-COVER WILL BE FACTORS IN EXTENT OF SVR
RISK.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
CDFNT SAGS SWD FRI NGT AND WILL BE S OF CWA SAT AND SUN...AFTER
STALLING ACRS SRN VA. SHWRS/TSTMS ALONG BNDRY MAY SPREAD NWD INTO
CWA AS WAVES ENEWD ALONG THIS FEATURE....SO POPS RAISED TO CHC
SAT/SAT NGT...AND SLIGHT POPS INTRODUCED SUN. CONSIDERABLE
CLOUD-COVER AND NWLY LLVL FLOW WILL KEEP TEMPS BELOW NRML THIS
WKEND.  HIPRES BUILDS IN ERY NEXT WK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...

IF TSRA WERE REALIZED THIS EVE...XPCT BRIEF IFR VSBYS AND REDUCED
CIGS...LASTING MAYBE 30 MIN.

MAY SEE SOME FOG OVNGT...SPCLY FOR THOSE LOCATIONS THAT RECEIVED
RAIN. HARD TO PINPOINT THAT ATTM. DEWPTS MAY BE RATHER HIGH OVNGT...
AND WNDS LGT. HV TAKEN MVFR RESTRICTIONS FOR MOST TAFS.

FNT SHUD BE E OF TERMINALS BY MRNG PUSH WED...SO HV WNWLY WNDS.
THERE MAY BE MORE TSTMS...BUT AM EQUALLY UNCERTAIN AS TO IMPACT. HV
OPTED TO INCL IN INTL TAFS /BWI/IAD/ AFTR 18Z.

VFR CONDS WED NGT THRU ERY FRI AS HIPRES DOMINATES. NW WINDS OF 5-15
KTS WED NGT/THU WILL BCM LGT/VRBL THU NGT THEN SLY FRI.  CDFNT
APPROACHES FRI AFTN AND PASSES TERMINALS FRI NGT. SHWRS/TSTMS ALONG
AND AHEAD OF IT MAY BRING LOCALIZED BUT SIGNIFICANT FLIGHT
RESTRICTIONS AS WELL AS GUSTY WINDS. FRONT WILL STALL ACRS SRN VA
THIS WKEND...LEAVING MID-ATLC WITH SIGNIFICANT CLOUD-COVER AND LOW
CHC OF SHWRS/TSTMS ON SAT.

&&

.MARINE...
WNDS HV BEEN LGT/VRBL THUS FAR...BUT PAST CPL HRS HV RESULTED IN
BETTER ORGANIZATION AS INFLOW TO MESOLOW DVLPS. THUS SELY 10 KT
COMMON. STILL HV OPPORTUNITY FOR SLY CHANNELING TAFTN-TNGT...SO HVNT
DISTURBED SCA. WL BE WAITING...BUT WL BE PREPARED TO DROP IT IF
DISRUPTED BY TSRA.

SPEAKING OF WHICH...AMS UNSTBL ENUF FOR SCT-NMRS TSRA TAFTN-EVNG AS
CDFNT APPCHS WATERS. CERTAINLY WL HV GUSTY WNDS INVOF STORMS. SVRL
SMW/S ANTICIPATED. CANNOT RULE OUT A BRIEF WATERSPOUT EITHER.

FNT WL STALL OUT NEAR WATERS OVNGT...AND WL ONLY SLOWLY LIMP EWD
TMRW. THEREFORE...MAY HV DIURNAL LULL IN ACTIVITY...BUT ADDTL STORMS
XPCTD.

NW WINDS BEHIND CDFNT MAY REACH JUST BELOW SCA THRESHOLD WED
NGT/THU...BEFORE HIPRES THU NGT CAUSES DIMINISHING WINDS. CHC
SHWRS/TSTMS LATE FRI THRU SAT AS CDFNT PASSES. SPECIAL MARINE WRNGS
MAY BE NEEDED DURG THIS PERIOD FOR STRONG ACTIVITY.

&&

.TIDES/COASTAL FLOODING...

TMRW MRNGS TIDE REMAINS QSTNBL. WL NEED TO SEE IF WINDS DO PICK UP
LATER TDA...PUSHING MORE WATER INTO ESTUARY. IF SO...THEN AN ADVY
FOR SENSITIVE LOCATIONS MAY BE REQUIRED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ531>534-
     537-539>541-543.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530-538-
     542.

&&

UPDATE...WOODY!
PRVS...HTS/SBK
Hazardous weather outlook, Aug 14, 2:44 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EDT TUE AUG 14 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
244 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND HAIL. A FEW STORMS COULD PRODUCE TORNADOES.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER.

MINOR COASTAL FLOODING WILL BE POSSIBLE LATE TONIGHT ALONG THE
WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY...BALTIMORE HARBOR
SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR COASTAL FLOODING WILL BE POSSIBLE EARLY WEDNESDAY MORNING ALONG
THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY NORTH OF BALTIMORE
HARBOR.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...PRIMARILY
ACROSS SOUTHERN MARYLAND.

A COLD FRONT WILL CROSS THE REGION FRIDAY AND FRIDAY NIGHT...
PROVIDING THE CHANCE FOR THUNDERSTORMS. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-151000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
244 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND HAIL. A FEW STORMS COULD PRODUCE TORNADOES...ESPECIALLY
IN NORTHEASTERN AND NORTH-CENTRAL MARYLAND AS WELL AS NEAR
WASHINGTON DC.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL CROSS THE REGION FRIDAY AND FRIDAY NIGHT...
PROVIDING THE CHANCE FOR THUNDERSTORMS. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

HTS/KONARIK

In the hours before

Special weather statement, Aug 14, 6:06 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EDT TUE AUG 14 2012

WVZ055-502-506-142230-
EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-
606 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...HARDY AND
EASTERN GRANT COUNTIES...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROUGH RUN...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE MOOREFIELD.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3920 7889 3919 7886 3894 7866 3893 7867
      3892 7872 3893 7872 3891 7875 3881 7920
      3894 7923
TIME...MOT...LOC 2206Z 242DEG 27KT 3890 7912

BJL
Special weather statement, Aug 14, 6:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
625 PM EDT TUE AUG 14 2012

WVZ055-502-142300-
HARDY WV-EASTERN GRANT WV-
625 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM TO AFFECT HARDY AND EASTERN GRANT COUNTIES...

AT 626 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF DORCAS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MOOREFIELD.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3919 7888 3918 7883 3900 7867 3886 7907
      3901 7915
TIME...MOT...LOC 2226Z 243DEG 18KT 3898 7904

BJL
Special weather statement, Aug 14, 6:28 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
628 PM EDT TUE AUG 14 2012

WVZ050-055-502-504-142300-
HARDY WV-HAMPSHIRE WV-EASTERN MINERAL WV-EASTERN GRANT WV-
628 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM TO AFFECT HARDY...HAMPSHIRE...EASTERN MINERAL
AND EASTERN GRANT COUNTIES...

AT 629 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF PURGITSVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE ROMNEY.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3938 7868 3915 7863 3916 7905 3926 7906
TIME...MOT...LOC 2229Z 258DEG 17KT 3922 7895

BJL
Special weather statement, Aug 14, 6:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
633 PM EDT TUE AUG 14 2012

MDZ004-005-142300-
FREDERICK MD-CARROLL MD-
633 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM TO AFFECT FREDERICK AND CARROLL COUNTIES...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER UNIONTOWN...
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE   RURAL CARROLL COUNTY
.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3951 7707 3957 7721 3972 7714 3972 7685
TIME...MOT...LOC 2233Z 210DEG 14KT 3962 7709

BJL
Special weather statement, Aug 14, 6:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 PM EDT TUE AUG 14 2012

VAZ037>039-050-142330-
ORANGE VA-GREENE VA-MADISON VA-ALBEMARLE VA-
658 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE...MADISON AND
ALBEMARLE COUNTIES...

AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER AMICUS...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MADISON.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3846 7819 3822 7811 3818 7851 3831 7856
TIME...MOT...LOC 2259Z 255DEG 16KT 3826 7845

BJL
Special weather statement, Aug 14, 7:00 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
700 PM EDT TUE AUG 14 2012

MDZ005-006-142330-
CARROLL MD-NORTHERN BALTIMORE MD-
700 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM TO AFFECT CARROLL AND NORTHERN BALTIMORE
COUNTIES...

AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
WESTMINSTER...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE HAMPSTEAD AND MANCHESTER.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3951 7698 3962 7716 3973 7706 3972 7672
TIME...MOT...LOC 2301Z 219DEG 11KT 3963 7699

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 11:31 PM EDTSmall Craft AdvisoryLWX5 hr
Aug 14, 10:19 AM EDTSpecial Marine WarningLWX56 min
Aug 14, 2:20 PM EDTSpecial Marine WarningLWX59 min
Aug 14, 2:51 PM EDTTornado WarningLWXRockingham, Shenandoah24 min
Aug 14, 3:12 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah32 min
Aug 14, 3:27 PM EDTSpecial Weather StatementLWXClarke33 min
Aug 14, 3:56 PM EDTSevere Thunderstorm WarningLWXFrederick49 min
Aug 14, 3:57 PM EDTSpecial Weather StatementLWXRockingham48 min
Aug 14, 4:38 PM EDTSpecial Weather StatementLWXRockingham, City of Harrisonburg37 min
Aug 14, 4:42 PM EDTSevere Thunderstorm WarningLWXAugusta, Rockingham, City of Harrisonburg48 min
Aug 14, 4:52 PM EDTFlash Flood WarningLWXRockingham3 hr
Aug 14, 5:12 PM EDTSevere Thunderstorm WarningLWXMadison, Page, Rappahannock, Warren48 min
Aug 14, 6:55 PM EDTSevere Thunderstorm WarningLWXMadison, Page, Rockingham, Shenandoah50 min
Aug 14, 6:58 PM EDTSpecial Weather StatementLWXGreene, Madison32 min
Aug 14, 7:29 PM EDTSpecial Weather StatementLWXGreene16 min
Aug 14, 7:46 PM EDTSpecial Weather StatementLWXCulpeper, Madison, Orange44 min
Aug 14, 7:54 PM EDTSpecial Weather StatementLWXCity of Harrisonburg36 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.